Alert archive / California / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 37, NWS Reno, NV

July 25, 2013Lassen County, California

NWS Reno, NV issued this severe thunderstorm warning at Jul 25, 2013, 6:41 PM PDT for Lassen County, California. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2013, 6:41 PM PDT (01:41 UTC)
Expired
Jul 25, 2013, 7:30 PM PDT
In force
49 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

County Lassen County, CA

The radar

The Beale AFB radar (KBBX), 134 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 1.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2013-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2013-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
3766 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

360 
WUUS55 KREV 260141
SVRREV
CAC035-260230-
/O.NEW.KREV.SV.W.0037.130726T0141Z-130726T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
641 PM PDT THU JUL 25 2013

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL LASSEN COUNTY IN NORTHERN CALIFORNIA...

* UNTIL 730 PM PDT

* AT 636 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM CRATER LAKE CAMPGROUND TO 7
  MILES WEST OF CRATER LAKE CAMPGROUND...OR ALONG A LINE EXTENDING
  FROM 16 MILES WEST OF EAGLE LAKE TO 22 MILES NORTH OF CHESTER...AND
  MOVING NORTH AT 5 MPH.

* LOCATIONS AFFECTED INCLUDE...CRATER LAKE CAMPGROUND.

THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL...IN ADDITION TO
FREQUENT DEADLY LIGHTNING...HIGH WINDS...AND HEAVY RAIN. SEEK SHELTER
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

THIS NEARLY STATIONARY STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL. 
WATCH FOR PONDING OF WATER ON ROADS. DRIVERS SHOULD SLOW DOWN IF 
ENCOUNTERING HEAVY RAIN TO AVOID HYDROPLANING...AND REMEMBER TO TURN 
ON THEIR HEADLIGHTS.

LAT...LON 4084 12124 4077 12082 4047 12090 4053 12124
      4059 12127 4058 12131 4059 12132
TIME...MOT...LOC 0141Z 196DEG 4KT 4059 12103 4062 12119

$$
2 follow-up statements
580 
WWUS55 KREV 260203
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
703 PM PDT THU JUL 25 2013

CAC035-260230-
/O.CON.KREV.SV.W.0037.000000T0000Z-130726T0230Z/
LASSEN CA-
703 PM PDT THU JUL 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM PDT
FOR WEST CENTRAL LASSEN COUNTY...

AT 654 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CRATER LAKE CAMPGROUND TO 8 
MILES WEST OF CRATER LAKE CAMPGROUND...MOVING NORTH AT 10 MPH.

* LOCATIONS AFFECTED INCLUDE...CRATER LAKE CAMPGROUND.

THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL...IN ADDITION TO
FREQUENT DEADLY LIGHTNING...HIGH WINDS...AND HEAVY RAIN. IF TIME
PERMITS...MOVE YOUR VEHICLE INTO A GARAGE...AND SEEK SHELTER INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL. WATCH FOR PONDING
OF WATER ON ROADS. DRIVERS SHOULD SLOW DOWN WHEN ENCOUNTERING HEAVY
RAIN TO AVOID HYDROPLANING...AND REMEMBER TO TURN ON THEIR
HEADLIGHTS.

LAT...LON 4084 12124 4077 12082 4047 12090 4053 12124
      4059 12127 4058 12131 4059 12132
TIME...MOT...LOC 0203Z 176DEG 10KT 4065 12109 4068 12121

$$
762 
WWUS55 KREV 260228
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
728 PM PDT THU JUL 25 2013

CAC035-260238-
/O.EXP.KREV.SV.W.0037.000000T0000Z-130726T0230Z/
LASSEN CA-
728 PM PDT THU JUL 25 2013

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LASSEN COUNTY
WILL EXPIRE AT 730 PM PDT...

THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...STRONG THUNDERSTORMS WILL REMAIN IN THE AREA THROUGH 900 
PM...CAPABLE OF PRODUCING GUSTY WINDS...DEADLY LIGHTNING...AND BRIEF 
HEAVY RAINS.

LAT...LON 4084 12124 4077 12082 4047 12090 4053 12124
      4059 12127 4058 12131 4059 12132
TIME...MOT...LOC 0228Z 176DEG 9KT 4071 12116

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:04 PM PDT, 4 hours 37 minutes earlier.

Area forecast discussion, Jul 25, 2:04 PM PDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
204 PM PDT THU JUL 25 2013

.SYNOPSIS...

MOIST AND UNSTABLE CONDITIONS WILL KEEP THE THREAT OF MAINLY
AFTERNOON AND EVENING THUNDERSTORMS OVER EASTERN CALIFORNIA AND
WESTERN NEVADA INTO THE WEEKEND. SOME STORMS MAY BECOME SEVERE,
PRODUCING LOCALLY HEAVY RAIN, LARGE HAIL, AND STRONG GUSTY WINDS.
HIGH TEMPERATURES ARE EXPECTED TO BE NEAR OR SLIGHTLY ABOVE AVERAGE
THROUGH THE WEEKEND.

&&

.SHORT TERM...

UPPER LEVEL LOW OFF THE SOUTHERN CA COAST AND RIDGE OVER THE FOUR
CORNERS ARE INTERACTING TO BRING MOISTURE AND INSTABILITY TO THE
REGION OVER THE NEXT FEW DAYS. DEEP MOISTURE, BETWEEN 0.75-1.0" OF
PRECIPITABLE WATER AND AN ERODING CAP WILL HELP TO DEVELOP
SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND INTO THE EVENING
HOURS. STORMS HAVE ALREADY BEGUN TO INITIATE OVER THE HIGHER TERRAIN
OF THE CENTRAL SIERRA SOUTH OF TAHOE, AND ARE EXPECTED TO CONTINUE
TO SPREAD NORTH ALONG THE SIERRA FRONT, INCLUDING RENO-CARSON-TAHOE
OVER THE NEXT SEVERAL HOURS.

THIS LARGE AMOUNT OF PRECIPITABLE WATER WILL MAKE THE STORMS FAIRLY
WET, ESPECIALLY IN THE EVENING HOURS WITH SOME LOCATIONS SEEING
LOCALIZED HEAVY RAINFALL. FLASH FLOODING MAY BE POSSIBLE, ESPECIALLY
AROUND RECENT WILDFIRE BURN SCARS, INCLUDING IN DOUGLAS AND LYON
COUNTIES NEAR THE BISON FIRE.

VERY INTERESTING THING ON VISIBLE SATELLITE THIS MORNING, WE HAD
SOUTHEASTERLY WINDS IN LOWER LEVELS OF THE ATMOSPHERE WITH
SOUTHWESTERLY WINDS IN THE MID AND UPPER LEVELS. THIS IS VISUAL
CONFIRMATION THAT THE SHEAR IS INCREASING OVER THE REGION AND STORMS
THAT DEVELOP TODAY OVER THE EASTERN SIERRA AND WESTERN NEVADA HAVE
THE POTENTIAL TO BECOME SEVERE WITH STRONG GUSTY WINDS, LARGE HAIL,
AND LOCALLY HEAVY RAINFALL.

STORMS WILL CONTINUE WELL INTO EVENING AND EVEN OVERNIGHT TONIGHT.
THERE IS MID-LEVEL MOISTURE BEING PULLED UP FROM THE SOUTH, ALONG
WITH A MID/UPPER LEVEL SHORTWAVE AND JET MAX ROTATING AROUND THE
UPPER RIDGE. BOTH NAM AND GFS MODIFIED SOUNDINGS ARE SUGGESTING
ELEVATED CAPE AROUND 100-200 J/KG, ESPECIALLY NORTH OF INTERSTATE
80. THESE STORMS WILL BE HIGH BASED (AROUND 15K FEET MSL) WITH FAST
STORM MOTIONS, MEANING LITTLE TO NO RAINFALL EXPECTED WITH THESE
STORMS OVERNIGHT TONIGHT INTO FRIDAY MORNING.

ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON
FRIDAY AND SATURDAY, AS MOISTURE AND INSTABILITY REMAIN OVER THE
REGION. AS THE UPPER LOW PUSHES FURTHER TOWARD THE NORTHERN CA
COAST, THIS WILL INCREASE SHEAR ALOFT EVEN MORE, WITH CONTINUED
POTENTIAL FOR SEVERE THUNDERSTORMS. DEEP MOISTURE WILL BE PRESENT
AS WELL, WITH LOCALLY HEAVY RAINFALL POSSIBLE. THUNDERSTORMS WILL
SPREAD FURTHER EAST ON FRIDAY, INTO WEST-CENTRAL NEVADA.

WE WILL HAVE TO KEEP AN EYE ON THE PROGRESSION OF THE UPPER LOW FOR
SATURDAY, BECAUSE IF THE LOW PUSHES FASTER INTO NORTHERN CA ON
SATURDAY, THIS COULD LIMIT THUNDERSTORM FORMATION OVER OUR AREA TO
ONLY THE FAR EASTERN ZONES. OTHERWISE, WE COULD SHOULD SEE ISOLATED
TO SCATTERED STORM COVERAGE AGAIN EAST OF HIGHWAY 395. HOON

.LONG TERM...SUNDAY THROUGH THURSDAY...

NO CHANGES MADE TO THE ONGOING FORECAST AS MODELS REMAIN IN
RELATIVELY GOOD AGREEMENT THROUGH THE PERIOD. A TROUGH MOVING INTO
THE WEST COAST WILL BRING DRIER SOUTHWEST FLOW OVER NORTHEAST
CALIFORNIA AND NORTHWEST NEVADA BEGINNING SUNDAY. REMNANT MOISTURE
AND INSTABILITY COULD LEAD TO THUNDERSTORM DEVELOPMENT SUNDAY
AFTERNOON, BUT IT LOOKS TO BE CONFINED MAINLY TO AREAS SOUTH OF
INTERSTATE 80 AND EAST OF HIGHWAY 95, ESPECIALLY AS AFTERNOON WEST
WINDS INCREASE. BEYOND SUNDAY, THE AIRMASS WILL BE TOO DRY AND
STABLE FOR ANY THUNDERSTORM DEVELOPMENT.

A LONGWAVE TROUGH AND SOUTHWEST FLOW REMAIN OVER THE WEST THROUGH
MIDWEEK WITH SEVERAL PIECES OF ENERGY SHIFTING INLAND. THIS WILL
BRING TYPICAL AFTERNOON ZEPHYR WINDS TO THE SIERRA FRONT WITH GUSTS
OF 20 TO 30 MPH EACH DAY. THERE IS POTENTIAL FOR A STRONGER
TROUGH WEDNESDAY INTO THURSDAY, WHICH MAY ENHANCE WINDS A BIT AND
BRING SOME CLOUD COVER, BUT NO PRECIPITATION IS EXPECTED.
TEMPERATURES TO GRADUALLY COOL THROUGH THE PERIOD, TRENDING CLOSER
TO SEASONAL NORMS. THIS TRANSLATES TO LOW TO MID 90S IN WESTERN
NEVADA VALLEYS AND UPPER 70S TO MID 80S IN SIERRA VALLEYS. DJ

.AVIATION...

THUNDERSTORMS ARE EXPECTED TO FIRE ALONG THE SIERRA BY EARLY
AFTERNOON AND THEN PUSH OFF INTO FAR WESTERN NV MID AFTERNOON INTO
EARLY EVENING. THE GFS/NAM SHOW SUBTLE A SHORTWAVE FEATURE THAT
MAY KEEP CONVECTION GOING WELL INTO THE EVENING. ON FRIDAY, THE
ATMOSPHERE WILL DESTABILIZE FURTHER AS AN UPPER LOW MOVES CLOSER
TO THE WEST COAST. SO COVERAGE IS GOING TO INCREASE WITH OVERALL
STORM INTENSITY INCREASING. HEAVY RAIN, GUSTY WINDS AND HAIL WILL
ACCOMPANY STRONGER CELLS. HOHMANN/HOON

&&

.FIRE WEATHER...

MOISTURE CONTINUES TO INCREASE TODAY AS SOUTHERLY FLOW INCREASES AND
THE RIDGE AXIS LIFTS NORTHWARD. INSTABILITY AND SUFFICIENT MOISTURE
WILL RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS EACH AFTERNOON
AND EVENING THROUGH THE WEEKEND. MAIN CONCERNS WITH STORMS WILL BE
FOR HAIL, LIGHTNING, GUSTY AND ERRATIC WINDS, AND LOCALLY HEAVY
RAIN.

THUNDERSTORMS THIS AFTERNOON WILL BE RELATIVELY WET AS PRECIPITABLE
WATER VALUES ARE AROUND 1.00 INCH AND DEWPOINTS ARE IN THE HIGH 40S
TO LOW 50S, ESPECIALLY SOUTH OF INTERSTATE 80. NORTH OF INTERSTATE
80 THE NEAR SURFACE LAYER WILL BE DRY INITIALLY, SO STORMS WILL BE
MORE HYBRID IN NATURE BEFORE TRANSITIONING TO WETTER STORMS LATER
THIS AFTERNOON.

A SHORTWAVE WILL MOVE ACROSS THE SIERRA AND WESTERN NEVADA LATE
TONIGHT, WHICH MAY RESULT IN ISOLATED ELEVATED CONVECTION FROM THE
TAHOE BASIN NORTHWARD TO THE OREGON BORDER. IF ELEVATED
THUNDERSTORMS INITIATE TONIGHT, THEY WILL BE RELATIVELY DRY WITH
INCREASED POTENTIAL FOR DRY LIGHTNING AND FIRE STARTS. FORECAST
MODELS ARE IN DISAGREEMENT WITH THE LOCATION OF THE SHORTWAVE
TONIGHT, FORECASTER CONFIDENCE IS NOT HIGH FOR WHERE STORMS WILL
INITIALLY DEVELOP. ALTHOUGH, BOTH MODELS DO HIGHLIGHT BETTER CHANCES
FOR THUNDERSTORMS DEVELOPMENT FROM INTERSTATE 80 NORTHWARD FOR
TONIGHT. LINDAMAN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Hazardous weather outlook, Jul 25, 2:03 PM PDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
203 PM PDT THU JUL 25 2013

CAZ070>073-NVZ001>005-261330-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
203 PM PDT THU JUL 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
IN THE EASTERN SIERRA THIS AFTERNOON AND WILL PUSH INTO WESTERN
NEVADA LATER THIS AFTERNOON. ISOLATED THUNDERSTORMS MAY CONTINUE
WELL INTO THE NIGHT. LOCALLY HEAVY RAIN...HAIL...GUSTY WINDS AND
DANGEROUS LIGHTNING ARE EXPECTED TO ACCOMPANY STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ON FRIDAY
AND SATURDAY FOR THE SIERRA AND WESTERN NEVADA. STORMS MAY BE
STRONG TO SEVERE AND PRODUCE STRONG OUTFLOW WINDS...LOCALLY HEAVY
RAINFALL AND HAIL.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS POSSIBLE OVER THE NEXT FEW DAYS.
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV  (ALL LOWER CASE)

In the hours before

Local storm report, Jul 25, 4:26 PM PDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
426 PM PDT THU JUL 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     FLASH FLOOD      3 S VERDI               39.48N 120.00W
07/25/2013                   WASHOE             NV   LAW ENFORCEMENT

            SIX TO EIGHT INCHES OF MUD AND DEBRIS COVERING WEST BOUND
            INTERSTATE 80 NEAR THE CALIFORNIA-NEVADA STATELINE.
            INTERSTATE 80 WEST BOUND IS CLOSED UNTIL FURTHER NOTICE.

&&

HOON
Special weather statement, Jul 25, 4:36 PM PDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
436 PM PDT THU JUL 25 2013

NVZ004-005-260015-
NORTHERN WASHOE COUNTY-WESTERN NEVADA BASIN AND RANGE INCLUDING
PYRAMID LAKE-
436 PM PDT THU JUL 25 2013

...STRONG THUNDERSTORM NEAR PYRAMID LAKE...

AT 434 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SUTCLIFFE...OR 13 MILES
SOUTH OF PYRAMID LAKE...AND MOVING NORTHEAST AT 20 MPH.

CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH AMOUNTS
NEAR ONE INCH PER HOUR...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS
TO 50 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...NIXON...PYRAMID LAKE...SUTCLIFFE...THE
  NEEDLE ROCKS AND TOHAKUM PEAK.

IF ON OR NEAR PYRAMID LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE
DANGER TO BOATERS. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE
HEIGHTS WHICH MAY CAPSIZE SMALL BOATS.

&&

LAT...LON 4034 11958 3999 11911 3980 11938 3987 11958
      3989 11962 3999 11970 4018 11977 4014 11982
TIME...MOT...LOC 2336Z 225DEG 19KT 3988 11954

HOON
Special weather statement, Jul 25, 5:22 PM PDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
522 PM PDT THU JUL 25 2013

CAZ071-260115-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
522 PM PDT THU JUL 25 2013

...STRONG THUNDERSTORMS MOVING NEAR SUSANVILLE THROUGH 630 PM...

AT 512 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 3 MILES NORTHEAST OF ANTELOPE LAKE...OR 24
MILES WEST OF HERLONG...AND MOVING NORTH AT 15 MPH.

OCCASIONAL LIGHTNING...MODERATE TO HEAVY RAIN WITH AMOUNTS NEAR ONE
INCH PER HOUR...SMALL PEA SIZE HAIL...AND GUSTY WINDS TO 40
MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...STANDISH...SUSANVILLE...ANTELOPE
  LAKE...JANESVILLE...SUSANVILLE MUNICIPAL AIRPORT AND JUNCTION CA 36
  AND CA 44.

MODERATE TO HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT
PONDING OF WATER ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK
SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 4062 12082 4064 12041 4016 12036 4017 12072
TIME...MOT...LOC 0021Z 173DEG 15KT 4026 12058
Local storm report, Jul 25, 5:25 PM PDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
525 PM PDT THU JUL 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     HAIL             6 SE ALPINE MEADOWS     39.10N 120.16W
07/25/2013  E1.00 INCH       PLACER             CA   TRAINED SPOTTER

            TRAINED SPOTTER IN HOMEWOOD OBSERVED HAIL UP TO THE SIZE
            OF QUARTERS.

0305 PM     HAIL             4 SSW RENO              39.49N 119.86W
07/25/2013  E0.25 INCH       WASHOE             NV   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED PEA SIZED HAIL NEAR THE SHOPPING
            CENTER IN CAUGHLIN RANCH.

0311 PM     HAIL             3 S BOCA RESERVOIR      39.36N 120.10W
07/25/2013  E0.25 INCH       NEVADA             CA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED PEA SIZED HAIL IN TRUCKEE.

0320 PM     HAIL             RENO                    39.54N 119.82W
07/25/2013  E0.25 INCH       WASHOE             NV   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED PEA SIZED HAIL NEAR 1ST ST AND
            VIRGINIA ST IN DOWNTOWN RENO.

0322 PM     HAIL             4 NE RENO               39.58N 119.77W
07/25/2013  E0.25 INCH       WASHOE             NV   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED PEA SIZED HAIL NEAR THE PYRAMID
            HIGHWAY - MCCARRAN BLVD INTERSECTION.

0325 PM     HAIL             4 E VERDI               39.52N 119.93W
07/25/2013  E0.88 INCH       WASHOE             NV   TRAINED SPOTTER

            MAINLY PEA SIZE HAIL WITH SOME HAIL UP TO A NICKEL. HAIL
            STARTING TO COVER GROUND. HEAVY RAIN CAUSING WATER TO RUN
            ALONG STREET WITH SOME PONDING AND VISIBILITY 100 FEET.

0325 PM     HAIL             FLORISTON               39.40N 120.01W
07/25/2013  E0.25 INCH       NEVADA             CA   NWS EMPLOYEE

            NWS ELKO EMPLOYEE REPORTED PEA SIZED HAIL NEAR FLORISTON
            ALONG INTERSTATE 80.

0334 PM     HEAVY RAIN       10 NE HALLELUJAH JUNCTI 39.88N 119.91W
07/25/2013  M0.51 INCH       WASHOE             NV   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 0.51 INCHES OF RAIN IN 10
            MINUTES IN THE NORTH RED ROCK ROAD AREA NORTHEAST OF
            HALLELUJAH JUNCTION.

0338 PM     HEAVY RAIN       2 N RENO                39.57N 119.82W
07/25/2013  E0.00 INCH       WASHOE             NV   PUBLIC

            PUBLIC REPORTED STREET FLOODING ALONG THE SIDE OF HIGHWAY
            395 NEAR EXIT 70B.

0339 PM     FLASH FLOOD      3 S VERDI               39.48N 120.00W
07/25/2013                   WASHOE             NV   LAW ENFORCEMENT

            SIX TO EIGHT INCHES OF MUD AND DEBRIS COVERING WEST BOUND
            INTERSTATE 80 NEAR THE CALIFORNIA-NEVADA STATELINE.
            INTERSTATE 80 WEST BOUND IS CLOSED UNTIL FURTHER NOTICE.

0448 PM     HEAVY RAIN       MARKLEEVILLE            38.70N 119.78W
07/25/2013  M1.06 INCH       ALPINE             CA   MESONET

            MARKLEEVILLE RAWS REPORTED 1.06 INCHES OF RAIN OVER THE
            LAST 4 HOURS.

0449 PM     HEAVY RAIN       DOG VALLEY              39.55N 120.04W
07/25/2013  M0.92 INCH       SIERRA             CA   MESONET

            DOG VALLEY RAWS REPORTED 0.92 INCHES OF RAIN IN THE LAST
            3 HOURS.

0515 PM     HEAVY RAIN       4 SSW RENO              39.49N 119.86W
07/25/2013  E0.39 INCH       WASHOE             NV   TRAINED SPOTTER

            0.39 INCH OF RAIN FELL IN ABOUT 45 MINUTES ALONG WITH PEA
            SIZED HAIL.

&&

MYRICK
Special weather statement, Jul 25, 6:20 PM PDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
620 PM PDT THU JUL 25 2013

CAZ071-260215-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
620 PM PDT THU JUL 25 2013

...STRONG THUNDERSTORMS OVER WESTERN LASSEN AND NORTHERN PLUMAS
COUNTIES THROUGH 730 PM...

AT 612 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
CRATER LAKE CAMPGROUND TO 3 MILES NORTHWEST OF ASPEN GROVE CAMPGROUND
TO SUSANVILLE...AND MOVING NORTH AT 15 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
GUSTY WINDS TO 40 MPH...WILL OCCUR WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...EAGLE LAKE...SPAULDING...SUSANVILLE...
  SUSANVILLE MUNICIPAL AIRPORT...JUNCTION CA 36 AND CA 44 AND
  JUNCTION CA 139 AND CA 513.

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.

&&

LAT...LON 4099 12114 4100 12067 4078 12043 4018 12064
      4050 12088 4049 12123
TIME...MOT...LOC 0119Z 196DEG 17KT 4062 12114 4061 12080
          4043 12068
Local storm report, Jul 25, 6:33 PM PDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
633 PM PDT THU JUL 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     DEBRIS FLOW      6 N STEAD               39.76N 119.89W
07/25/2013                   WASHOE             NV   FIRE DEPT/RESCUE

            HEAVY RAIN CAUSED WATER AND DEBRIS FLOW ACROSS THE
            ROADWAY AT RED ROCK ROAD AND ARGOSY ROAD.

0604 PM     HEAVY RAIN       2 WNW EAGLE LAKE        40.66N 120.78W
07/25/2013  M0.60 INCH       LASSEN             CA   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED 0.60 INCHES OF RAIN IN LESS THAN
            ONE HOUR.

0604 PM     HEAVY RAIN       7 NE SPANISH SPRINGS    39.62N 119.72W
07/25/2013  M0.69 INCH       WASHOE             NV   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED 0.69 INCHES OF PRECIPITATION
            THIS AFTERNOON.

&&

DFISHLER

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 5:22 PM PDTSpecial Weather StatementREVLassen53 min
Jul 25, 5:40 PM PDTSevere Thunderstorm WarningREVLassen, Plumas50 min
Jul 25, 6:20 PM PDTSpecial Weather StatementREVLassen55 min
Jul 25, 7:19 PM PDTAreal Flood AdvisoryREVLassen116 min
Jul 26, 10:19 AM PDTFlash Flood WatchREVAlpine, El Dorado, Mono, Nevada, Placer11 hr

Nearby

Severe Thunderstorm Warnings in California, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.